How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 11392
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Medical Question Here...
Dr. Hasan is online now

I am on Prednisolone for Polymyalgia Rheumatica and Giant

This answer was rated:

I am on Prednisolone for Polymyalgia Rheumatica and Giant Cell Arteritis. Two days ago my dose was raised to 40mg daily. Yesterday I was extremely tired. Today my heart feels as if it is beating very strongly (although does not feel like a fast beat). I have a "hollow" sensation in my chest and it is quite an effort to breathe. I am 68 female. Should I be worried or is this just a side effect of the steroid?

Hi, welcome to JustAnswer. I'm Dr. Hasan and I'll try to help you. I am reviewing your question and I will get back to you as soon as possible.

What is your heart rate? Do you have a home monitor to check your blood pressure? Regards

Customer: replied 1 year ago.
I will apply the blood pressure machine now.

Ok I am waiting for your reply. Regards

Customer: replied 1 year ago.
Blood pressure reading is 138 and 86

And what is your pulse rate?

Customer: replied 1 year ago.
Third reading on the monitor (beside a heart logo) is 74. I assume that is the pulse rate.

Thanks a lot for your for your input. I am sorry to hear about your problem. I am going to address your primary concern but later you can ask anything you want. Your heart rate is perfectly fine and blood pressure is also not very high. What you are feeling is just due to increase in dosage of prednisone. Keep taking the dose as prescribed and hopefully in couple of days you will get adjusted to the new dose. If symptoms persist even after that, see your doctor but hopefully this will not be required. I reassure you that there is nothing serious going on. I wish you good luck and that you get well soon. My goal is to provide you with excellent service – if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always. Regards

Customer: replied 1 year ago.
Thank you for your reply - I really just wanted reassurance that I needn't dash off to A&E. I have never really been ill before very much and this episode has been scarey. Being on so much steroid is a bit concerning, but thank you for your reassurance that the symptoms today will settle down in a day or two. I intend to persevere with the steroid treatment as I do not want to return to the pain I was experiencing. Thank you.

You are most welcome. My best wishes and prayers will be following you. Please relax, you are going to be alright. Your excellent feedback is requested and will be appreciated. Regards

Dr. Hasan and 2 other Medical Specialists are ready to help you